Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 11, 2013, 10:07 AM CST for Hardin County, Jasper County, Tyler County, Texas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 11, 2013, 10:07 AM CST (16:07 UTC)
- Expired
- Feb 11, 2013, 10:45 AM CST
- In force
- 38 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Hardin County, TX, Jasper County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 113 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 10:11 AM CST | HAIL 1 | 2 E Warren, TX | KBMT RELAYED A REPORT OF 1 INCH HAIL JUST EAST OF WARREN TX |
| Feb 11, 10:20 AM CST | HAIL 1 | 10 Wsw Spurger, TX | TYLER COUNTY SHERIFF REPORTS QUARTER SIZED HAIL 10 MILES WSW OF SPURGER ON FARM TO MARKET 1013 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
692 WUUS54 KLCH 111607 SVRLCH TXC199-241-457-111645- /O.NEW.KLCH.SV.W.0006.130211T1607Z-130211T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1007 AM CST MON FEB 11 2013 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL HARDIN COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES WILDWOOD... CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS... SOUTHEASTERN TYLER COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES...WARREN...TOWN BLUFF...FRED... * UNTIL 1045 AM CST * AT 1006 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL.... OVER WILDWOOD...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRED BY 1020 AM CST... SPURGER BY 1025 AM CST... MT. UNION AND TOWN BLUFF BY 1030 AM CST... MAGNOLIA SPRINGS BY 1035 AM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 3092 9407 3068 9391 3044 9437 3054 9451 TIME...MOT...LOC 1606Z 233DEG 45KT 3054 9435 $$ 04
1 follow-up statement
532 WWUS54 KLCH 111627 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1027 AM CST MON FEB 11 2013 TXC199-241-457-111645- /O.CON.KLCH.SV.W.0006.000000T0000Z-130211T1645Z/ HARDIN TX-JASPER TX-TYLER TX- 1027 AM CST MON FEB 11 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CST FOR SOUTHEASTERN TYLER...CENTRAL JASPER AND NORTH CENTRAL HARDIN COUNTIES... AT 1020 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SPURGER..MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MT. UNION BY 1030 AM CST... MAGNOLIA SPRINGS BY 1035 AM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL UP TO QUARTER SIZE HAS BEEN REPORTED IN 10 MILES WEST SOUTHWEST OF SPURGER AT 1020 AM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 3092 9407 3068 9391 3044 9437 3054 9451 TIME...MOT...LOC 1623Z 233DEG 45KT 3067 9415 $$ 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 7:04 AM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Feb 11, 7:04 AM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 704 AM CST MON FEB 11 2013 .DISCUSSION... BASED ON LATEST RADAR TRENDS...TWEAKED POPS FOR TODAY. && .PREV DISCUSSION... /ISSUED 530 AM CST MON FEB 11 2013/ AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA THIS MORNING...THEN TRENDING TO STRATOFORM RAINS NORTH OF A COLD FRONT ADNVANCING DEEPER INTO THE GULF WATERS. MVFR CEILINGS WILL PREVAIL THROUGH TODAY...LOWERING INTO IFR OVERNIGHT. MARCOTTE PREV DISCUSSION... /ISSUED 340 AM CST MON FEB 11 2013/ DISCUSSION... SINCE MIDNIGHT...A LARGE AREA OF RAIN/SHOWERS WITH ISOLATED THUNDER HAS BEEN DEVELOPING ACROSS THE REGION...IN RESPONSE TO STRONG LIFT ALONG A STALLED OUT COLD FRONT ACROSS LOUISIANA. AS A SERIES OF SHORTWAVES MOVES ACROSS THE AREA...WE WILL BE CARRYING HIGH POPS FOR THE NEXT 24-36 HOURS BEFORE THE FRONT FINALLY PUSHES ITS WAY EAST TUESDAY NIGHT INTO WEDNESDAY. AT THIS POINT...DO NOT ANTICIPATE ANY OF THIS ACTIVITY TO BECOME SEVERE THUNDERSTORMS. HIGH PRESSURE WILL BE THE DOMINATING WEATHER FEATURE THE REMAINDER OF THE WEEK...SO DRY WEATHER SHOULD BE ON TAP WEDNESDAY THROUGH THE WEEKEND. TEMPERATURE-WISE...SEASONABLE READINGS ARE IN STORE FOR THE HIGHS...WHILE LOWS WILL BE A LITTLE COOLER THAN NORMAL WEDNESDAY MORNING THROUGH SUNDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... KLCH 62 52 65 49 61 / 100 50 80 20 10 KBPT 62 52 64 49 60 / 90 50 60 20 10 KAEX 59 49 60 45 60 / 100 70 80 20 10 KLFT 62 53 67 51 61 / 100 70 80 30 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 11, 3:54 AM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 354 AM CST MON FEB 11 2013 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-121200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 354 AM CST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS THE REGION...IN RESPONSE TO A STALLED OUT COLD FRONT. HOWEVER...THE SEVERE WEATHER THREAT IS VERY LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ON TUESDAY BEFORE ENDING TUESDAY NIGHT AS A COLD FRONT FINALLY MOVES EAST OF OUR REGION. DRY CONDITIONS WILL PREVAIL WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Feb 11, 9:42 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
942 AM CST MON FEB 11 2013
TXZ180-201-111630-
HARDIN TX-TYLER TX-
942 AM CST MON FEB 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN AND TYLER COUNTIES UNTIL
1030 AM CST...
AT 938 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF THICKET...MOVING NORTHEAST
AT 55 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HONEY ISLAND BY 955 AM...
WILDWOOD...VILLAGE MILLS AND KOUNTZE BY 1000 AM...
WARREN BY 1005 AM...
CANEY HEAD BY 1010 AM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3050 9463 3050 9455 3055 9456 3070 9426
3041 9411 3025 9465 3043 9472
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 9:42 AM CST | Special Weather Statement | LCH | Hardin | 48 min |
| Feb 11, 10:35 AM CST | Severe Thunderstorm Warning | LCH | Jasper, Newton | 40 min |
| Feb 11, 1:45 PM CST | Special Weather Statement | LCH | Newton | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.